Reply To: I am female, 49yo, who moved from Edinburgh (18 years) to California earlier this year. I had my vitamin D tested in the UK and it was 20ng/ml. I suffered badly in the UK with SAD and was advised to take vitamin D3. I took 1000iu four times a day (i.e. 4000/day). It helped my mood a lot. However I had to stop because it made my facial skin very red, very thick, and very oily. It looked like the skin of a man, instead of the finer skin of a woman. The effect would take a week to go away, but it returned every time I resumed supplementation with D3. I've tried many different brands in the last 4 years – liquid, capsules, tablets, oils. I've also had to stop a topical application containing vitamin D3 because it makes my skin so bad. It's Winter here in California, and I have the old SAD symptoms returned. I've again had to stop the D3 because of the really bad skin symptoms I get – though it does help my mood a lot. I'm a woman, I can't cope with thick red oily man-skin. It truly is noticeable to friends and family. I take magnesium citrate, fish oils, a good strong B complex, and a high quality multivitamin. I've been googling for years for an answer/solution – so I am not optimistic that you'll know what's going on. But it's worth a try. One other thing is that I am generally a poor absorber of dietary oil – as is common for people with eczema. To me it seems like my body can't cope with vitamin D3 supplementation and sends it to my skin. I've tried doses as low as 1000iu/day and over time I get the red skin, but not so bad. I can tolerate 400iu which is standard in multivitamins. Thanks!